Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 6, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 24, 2019, 7:33 PM CDT for Polk County, Scott County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2019, 7:33 PM CDT (00:33 UTC)
- Expired
- Mar 24, 2019, 7:57 PM CDT
- In force
- 24 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 24, 6:43 PM CDT, 50 minutes earlier.
Area forecast discussion, Mar 24, 6:43 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 643 PM CDT Sun Mar 24 2019 .AVIATION... Deep convection starting over northern and western Arkansas at this time as a cold front approaches the area. The system will move slowly across the state tonight with scattered showers and thunderstorms accompanying the boundary. Some of these storms may be strong to severe with gusty winds and hail the primary concern. Winds will shift from the southeast to the northwest behind the boundary. VFR conditions will prevail for the majority of the period with the exception of MVFR conditions when the storms pass through. Low level moisture will remain over the north for a good part of the day Monday. && .PREV DISCUSSION...(ISSUED 213 PM CDT Sun Mar 24 2019) SHORT TERM...Tonight Through Tuesday Satellite imagery and surface obs were showing a surface cold front extending from around Joplin, MO southwestward through eastern OK on into north central TX. A capping inversion was inhibiting the development of any thunderstorms through the early afternoon hours, but this will change as the front progresses southeastward and the cap breaks. The front is currently on track to enter the northwest portion of AR in a couple of hours and will sweep southeastward through the forecast area during the evening and overnight hours. Latest runs of short-term models were indicating the development of discrete thunderstorms/supercells along the front beginning around 00Z. Any storms that do form will be able to tap into CAPE values greater than 1,000 J/kg but approaching 2,000 J/kg over the southwest portion of the state. The front will also have some upper level support as a shortwave trough traverses the area amidst quasi- zonal flow aloft. While large hail and strong winds are the most likely severe weather modes, the possibility of tornadoes has crept up some due to increased low level shear availability. Incidentally, the SPC has placed an area of enhanced risk in the Day 1 Severe Outlook over southwest AR in line with the aforementioned reasoning. Drier northwest flow will develop across AR, both at the surface and aloft, on Monday as the progressive front exits the forecast area to the southeast and a broad mid/upper level ridge builds eastward into the state from the western U.S. Afternoon highs will generally range from the mid 60s over the higher terrain of northern AR to the lower 70s over the southern portion of the forecast area. Precipitation- free conditions, along with clearing skies, will prevail Monday night/Tuesday as the aforementioned ridge of high pressure continues to build over the state. Under mostly sunny skies with light northeast winds on Tuesday, high temperatures will mostly range from the upper 50s over the northern higher terrain to the mid 60s over the south. LONG TERM...Tuesday Night Through Sunday Upper ow pressure will be over Alabama and Georgia to begin the extended period with a large upper ridge over the Plains. This ridge will expand over much of the country Wednesday as the upper low moves off the southeast coast of the U.S. By Friday, a strong upper low pressure moves into the Rockies, moving slowly southeast Saturday and Sunday. High pressure over the area Tuesday night and Wednesday will move east of the area Thursday. Low pressure in the Plains Friday will bring a warm front across Arkansas and the associated cold front through the state Friday night. As instability increases, chances for showers and thunderstorms will increase Thursday night and will be greatest Friday night and Saturday. Temperatures will be close to normal through much of the period but below normal by Sunday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...GOUDSWARD
Hazardous weather outlook, Mar 24, 5:33 PM CDT, 2 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 533 PM CDT Sun Mar 24 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-252245- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 533 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This evening and Tonight A cold front will continue to move into Arkansas from the northwest this evening and eventually push through the rest of the state tonight. Showers and thunderstorms are expected to accompany the front. A few storms could become severe with large hail, damaging winds, and possibly a tornado. .Spotter activation is possible. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Unsettled weather will return to the region later in the week as a new storm system affects Arkansas. Thunderstorm chances are in the forecast, but the potential for any severe weather remains uncertain at this time. .Spotter Information Statement... Spotter activation may be needed this evening and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Mar 24, 6:31 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
631 PM CDT SUN MAR 24 2019
ARZ012-250015-
Newton AR-
631 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEWTON COUNTY UNTIL 715
PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 15 miles southeast of Huntsville, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Jasper... Lost Valley State Park...
Piercetown... Carver...
Upper Buffalo Wilderness Area... Wayton...
Boxley... Mossville...
Low Gap... Crossroad...
Vendor... Parthenon...
Swain... Gum Springs in Newton County...
Mt Judea... Deer...
Cowell... Nail...
Ponca... Hasty...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Arkansas.
LAT...LON 3603 9300 3575 9304 3584 9353 3588 9353
3588 9350 3592 9351 3592 9349 3595 9349
3595 9347 3597 9347 3597 9345 3602 9345
TIME...MOT...LOC 2330Z 276DEG 27KT 3592 9355
CavanaughSpecial weather statement, Mar 24, 6:58 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
658 PM CDT SUN MAR 24 2019
ARZ021-250045-
Johnson AR-
658 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 745
PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wiederkehr Village, or near Ozark, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville... Lamar...
Knoxville... Woodland...
Spadra... Holman...
Lake Dardanelle... New Spadra...
Harmony... Lutherville...
Piney Bay Recreation Area... Union City...
Hunt... Hillcrest in Johnson County...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
western Arkansas.
LAT...LON 3558 9370 3559 9325 3547 9326 3547 9330
3536 9330 3539 9343 3542 9343 3543 9344
3542 9347 3541 9348 3547 9371
TIME...MOT...LOC 2358Z 275DEG 25KT 3552 9375
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:22 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 38 min |
| Mar 24, 7:38 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Newton, Pope, Searcy, Van Buren | 52 min |
| Mar 24, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 42 min |
| Mar 24, 7:53 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 52 min |
| Mar 24, 8:26 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Pope, Searcy, Van Buren and 1 more | 49 min |
| Mar 24, 8:30 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 45 min |
| Mar 24, 8:43 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 62 min |
| Mar 24, 9:12 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Jackson, Van Buren, White | 48 min |
| Mar 24, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 43 min |
| Mar 24, 9:32 PM CDT | Special Weather Statement | LZK | Van Buren | 28 min |
| Mar 24, 9:55 PM CDT | Special Weather Statement | LZK | Scott | 50 min |
| Mar 24, 10:03 PM CDT | Special Weather Statement | LZK | White | 57 min |
| Mar 24, 10:05 PM CDT | Special Weather Statement | LZK | Van Buren | 40 min |
| Mar 24, 10:10 PM CDT | Special Weather Statement | LZK | Montgomery | 50 min |
| Mar 24, 10:28 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 47 min |
| Mar 24, 10:31 PM CDT | Special Weather Statement | LZK | Scott | 44 min |
| Mar 24, 10:35 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 40 min |
| Mar 24, 10:50 PM CDT | Special Weather Statement | LZK | Hot Spring | 55 min |
| Mar 24, 11:11 PM CDT | Special Weather Statement | LZK | Hot Spring | 64 min |
| Mar 24, 11:15 PM CDT | Special Weather Statement | LZK | Woodruff | 30 min |
| Mar 24, 11:30 PM CDT | Special Weather Statement | LZK | Grant | 45 min |
| Mar 24, 11:41 PM CDT | Special Weather Statement | LZK | Pike | 34 min |
| Mar 24, 11:45 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 45 min |
| Mar 24, 11:46 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 44 min |
| Mar 24, 11:48 PM CDT | Special Weather Statement | LZK | Woodruff | 27 min |
| Mar 25, 12:22 AM CDT | Special Weather Statement | LZK | Arkansas, Jefferson, Lincoln | 38 min |
| Mar 25, 12:52 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln | 38 min |
| Mar 25, 1:31 AM CDT | Special Weather Statement | LZK | Desha | 29 min |
| Mar 25, 1:45 AM CDT | Special Weather Statement | LZK | Ouachita | 30 min |
| Mar 25, 2:05 AM CDT | Special Weather Statement | LZK | Calhoun | 40 min |
| Mar 25, 2:26 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Desha and 3 more | 3 hr |
| Mar 25, 2:45 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Drew, Ouachita | 45 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.